Louisiana, 2007Damaging Winds in Louisiana, December 22, 2007
December 22, 2007 · NWS LIX · 5 events in 4 counties and zones
Isolated strong to severe thunderstorms affected southeast Louisiana during the late afternoon and early evening hours as a strong upper level disturbance moved across the lower Mississipppi Valley and pushed a cold front into the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms affected southeast Louisiana during the late afternoon and early evening hours as a strong upper level disturbance moved across the lower Mississipppi Valley and pushed a cold front into the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 22, 3:36 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 22, 3:36 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CST SAT DEC 22 2007
.DISCUSSION...
VERY ACTIVE WEATHER PATTERN CONTINUES ACROSS THE REGION THE NEXT
SEVEN DAYS AS VIROROUS SHORT WAVES PROGRESS EWD IN FAST WESTERLY
FLOW...WITH A TEMPORAL SEPERATION OF 36 TO 48 HOURS. INITIAL POTENT
DISTURBANCE MOVING ACROSS THE REGION THIS EVENING. INTENSIFYING
SURFACE LOW OVER NW ARKANSAS WILL LIFT NE WITH ATTENDANT SURFACE
FRONT SWEEPING ACROSS THE AREA THIS EVENING. NARROW WEDGE OF
INSTABILITY AHEAD OF THE FRONT SHOULD SUPPORT NUMEROUS SHOWERS AND
TSTMS LATE AFTERNOON AND EVENING. ISOLATED THREAT OF STRONG TO
LOCALLY SEVERE THUNERSTORMS POSSBILE THROUGH EARLY EVENING FOR NW
PORTION OF FORECAST AREA. SEVERE THREAT SHOULD DIMINISH AS
INSTABILITY WANES THIS EVENING AND BEST DYNAMICS LIFTS NE.
THE NEXT DISTURANCE SWINGS THROUGH REGION MONDAY NIGHT AND EARLY
TUESDAY. RAPID MOVEMENT OF SYSTMS WILL TEND TO LIMIT RETURN OF
UNSTABLE AIRMASS...AND HAVE BACKED OFF SLIGHTLY ON RAIN CHANCES
SLIGHTLY. ANOTHER SHORT WAVE DIVES THROUGH THE AREA ON WED WITH
LIMITED RAIN CHANCE.
BETTER RAIN CHANCES DEVELOP LATE WEEK AND WEEKEND AS UPPER JET IN SW
FLOW MOVES THROUGH THE GULF SOUTH...AND DEEPER MID / UPPER TROUGH
DEVELOPS OVER SOUTHERN ROCKIES OVER THE WEEKEND. SLOWER
TRANSLATIONAL SPEED OF TROUGH SHOULD ALLOW FOR MORE PROLONGED RETURN
FLOW AND SUBSEQUENTLY HIGHER RAIN CHANCES.
TIMING OF FEATURES IN THIS RAPID FLOW PATTERN WILL OF COURSE BE
CRITICAL.
&&
.AVIATION...
A CONVECTIVE BAND OF PRECIPIATION WILL MOVE THROUGH THE TAF SITES
BETWEEN 21Z AND 06Z TONIGHT. EXPECT A BRIEF PERIOD OF IFR AND
POSSIBLY LIFR CONDITIONS TO DEVELOP AS THIS BAND OF THUNDERSTORMS
MOVES THROUGH. FOR KBTR AND KMCB...EXPECT A TIMING OF 22 TO 23Z.
FOR KMSY AND KGPT THE TIMING SHOULD BE AROUND 02Z. IN THE WAKE OF
THE FRONT...RAPID CLEARING IS EXPECTED WITH VFR CONDITIONS FORECAST
FOR ALL TAF SITES AFTER 06Z AND THROUGH TOMORROW. WINDS WILL BE
STRONG FROM THE NORTHWEST OVERNIGHT WITH GUSTS TO 20-25 KNOTS
POSSIBLE.
32
&&
.MARINE...
SMALL CRAFT CONDITIONS EXPECTED IN WAKE OF THE SYSTEM THIS EVENING
PERSISTING INTO SUNDAY. SMALL CRAFT CONDITIONS LIKELY TO DEVELOP
PERIODICALLY DURING THE NEXT FIVE DAYS IN NW FLOW DEVELOPING
BEHIND RAPIDLY MOVING SYSTEMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 41 54 31 56 / 60 0 0 10
BTR 41 56 32 57 / 60 0 0 10
MSY 47 56 39 58 / 60 0 0 10
GPT 44 56 33 57 / 70 0 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR LAZ066.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 12 PM CST SUNDAY FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ555-570-575.
&&Hazardous weather outlook, Dec 22, 11:46 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1146 AM CST SAT DEC 22 2007
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-231300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1146 AM CST SAT DEC 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA...SOUTH
MISSISSIPPI AND ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS
AFTERNOON AND EVENING IN ADVANCE OF A COLD FRONT. ALTHOUGH
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW
THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS OF 35 TO 45 MPH. THE
SHOWERS AND THUNDERSTORM ACTIVITY SHOULD END WEST TO EAST DURING THE
LATE EVENING AND EARLY MORNING HOURS.
MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL
WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS AS STRONG OFFSHORE FLOW
DEVELOPS IN THE WAKE OF THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH
THE WEEK ACCOMPANIED BY SHOWERS AND ISOLATED THUNDERSTORMS. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY AND
AGAIN WEDNESDAY. HOWEVER WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT IS NOT ANTICIPATED AT THIS TIME.
MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SUNDAY AS STRONG
OFFSHORE FLOW CONTINUES IN THE WAKE OF A COLD FRONT. SMALL CRAFT
ADVISORY CONDITIONS MAY DEVELOP AGAIN WEDNESDAY AND WEDNESDAY NIGHT
AS ANOTHER STORM SYSTEM PASSES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
Thunderstorm Wind, East Feliciana
- When
- December 22, 5:45 PM CST
- Where
- East Feliciana County, 5 mi E of Felps
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.970, -90.836
Thunderstorm winds knocked down five trees near the Woodland area.
Thunderstorm Wind, Livingston
- When
- December 22, 6:14 PM CST
- Where
- Livingston County, Denham Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.480, -90.950
Thunderstorm winds knocked down power lines.
Thunderstorm Wind, St. Helena
- When
- December 22, 6:28 PM CST
- Where
- St. Helena County, Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Law Enforcement
- Coordinates
- 30.820, -90.670
A tree was blown down on Guy Road.
Thunderstorm Wind, Livingston
- When
- December 22, 6:57 PM CST
- Where
- Livingston County, Denham Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.480, -90.950
Numerous trees were blown down across the western half of the parish.
Funnel Cloud, Terrebonne
- When
- December 22, 8:27 PM CST
- Where
- Terrebonne County, Houma
- Reported by
- Public
- Coordinates
- 29.600, -90.720
A motorist observed a funnel cloud.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 22, 20072 deaths · 150 injured · $1.6 million · 2 events
- Dense Fog in California, December 22 to 26, 20071 death · 2 injured · 4 events
- Heavy Snow and Winter Weather in Oklahoma, December 22, 200712 injured · $51,000 · 22 events
- Strong Wind in Arkansas, December 22 to 23, 2007$360,000 · 45 events
- Frost and Freeze in California, December 22, 2007$135,000 · 4 events
- High Wind in Illinois, December 22 to 23, 2007$63,000 · 60 kt wind · 8 events
- Winter Storm in Kansas, December 22, 20073 injured · 8 events
- Blizzard and Winter Weather in Kansas, December 22, 200727 events
- Winter Storm and Winter Weather in Iowa, December 22 to 23, 200721 events
- Strong Wind in Illinois, December 22 to 23, 2007$22,000 · 3 events
- Winter Storm in Missouri, December 22, 200713 events
- Winter Storm and Winter Weather in Illinois, December 22 to 23, 200713 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70142, 70143, 70144, 70145, 70146.